Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have abscess cause by Serratia on abdomen after a surgery. Applied bactrim. Need infectious disease specialist?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
I developed a lump or knot in my lower abdomen after surgery a few years ago. After seeing 4 different doctors, it was determined to be an abscess cause by Serratia. The dermatologist but me on 4 weeks of Bactrim, but it has never completely gone away, and now seems to be growing again. I am tired of having to go to so many doctors to get help for this. Who should I see to resolve this? I have already seen a surgeon, my OB/GYN, regular doctor, and a dermatologist. All of them seem to be out of answers. Should I go see an infectious disease specialist? Do I need a referral from a doctor to make an appointment with them? Thanks
Posted Mon, 1 Apr 2013 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 47 minutes later

Thanks for posting your query.

Persistent abscess in the lower abdominal wall after the surgery may develop because of a foreign body in the area or due to other causes - which can be evaluated by your surgeon and infectious disease specialist.

Sometimes a small thread of gauge piece can cause such a persistent infection. This might need a proper cleaning and debridement of the area to control the infection. You also need to get your blood glucose levels checked to rule out diabetes.

Since you have seen many specialists, I would suggest you to consult an infectious disease specialist. It would be ideal to consult your primary surgeon and take a referral to the specialist.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor